Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 29, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 18, 2007, 3:34 AM MST for 13 counties in North Dakota. It took effect at Nov 18, 2007, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2007, 3:34 AM MST (10:34 UTC)
- In effect from
- Nov 18, 2007, 11:00 AM MST
- Expired
- Nov 18, 2007, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bottineau County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Renville County, ND, Stark County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 181034 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 434 AM CST SUN NOV 18 2007 ...A WIND ADVISORY IS IN EFFECT FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS SASKATCHEWAN AND INTO MANITOBA TODAY SWINGING A WARM FRONT ACROSS THE STATE THIS MORNING AND A COLD FRONT THIS AFTERNOON. WINDS IN NORTHWEST AND NORTH CENTRAL NORTH DAKOTA WILL TURN WEST BY NOON AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE EARLY AFTERNOON. THE STRONG WINDS WILL DROP DIMINISH EARLY THIS EVENING TO 15 TO 25 MPH. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD BE PREPARED FOR THE STRONG WINDS. NDZ001>004-009>012-017-181845- /O.NEW.KBIS.WI.Y.0029.071118T1800Z-071119T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...WATFORD CITY 434 AM CST SUN NOV 18 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. WINDS IN NORTHWEST AND NORTH CENTRAL NORTH DAKOTA WILL TURN WEST BY NOON AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE EARLY AFTERNOON. THE STRONG WINDS WILL DIMINISH EARLY THIS EVENING TO 15 TO 25 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
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
000 WWUS73 KBIS 190006 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 606 PM CST SUN NOV 18 2007 ...THE WIND ADVISORY FOR PORTIONS OF WESTERN AND NORTH CENTRAL NORTH DAKOTA HAS EXPIRED... .WINDS HAVE RAPIDLY DIMINISHED WITH SUNSET. NDZ001>004-009>012-017>019-021-031>033-190115- /O.EXP.KBIS.WI.Y.0029.000000T0000Z-071119T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...BEACH... MEDORA...DICKINSON 606 PM CST SUN NOV 18 2007 /506 PM MST SUN NOV 18 2007/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE RAPIDLY DIMINISHED WITH SUNSET.. $$ RSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 18, 2:00 AM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 18, 2:00 AM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CST SUN NOV 18 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT THE MODELS ALL MOVE A SURFACE LOW EAST ACROSS SASKATCHEWAN AND MANITOBA TODAY AND TONIGHT SWEEPING A WARM FRONT ACROSS THE FORECAST AREA THIS MORNING...FOLLOWED BY A COLD FRONT IN THE AFTERNOON AND EVENING. CURRENT RADAR IMAGES INDICATE SPOTTY PRECIPITATION ASSOCIATED WITH THE WARM FRONT NOW IN WESTERN NORTH DAKOTA AND EASTERN MONTANA MOVING EAST AT 45 MPH. THE CURRENT FORECAST HAS A GOOD TREND ALTHOUGH LOOKS LIKE POTENTIAL FOR PRECIP WILL BE A LITTLE FURTHER WEST. TEMPERATURES ACROSS WESTERN NORTH DAKOTA AT OR ABOVE FREEZING AND HAVE BEEN RISING SLOWLY. MODEL SOUNDINGS SHOW LITTLE POSSIBILITY OF SNOW AS THEY INDICATE A WARM LAYER AT THE TOP OF THE SURFACE INVERSION SO MORE LIKELY LIGHT RAIN OR FREEZING RAIN WEST AND LIGHT FREEZING RAIN EAST CENTRAL IN THE EARLY MORNING HOURS. WILL ISSUE A WIND ADVISORY FOR THE NORTHWEST AND NORTH CENTRAL THIS AFTERNOON. ALTHOUGH NEITHER GFS NOR NAM SHOWS A STRONG SURFACE GRADIENT...BOTH INDICATE STRONG WINDS ALOFT...UP TO 60 KTS AT 700 MB...PUSHING INTO THE WILLISTON AREA BY 18Z...AND ACROSS THE NORTHWEST AND NORTH CENTRAL BY 00Z. BOTH MODELS INDICATE AN ADIABATIC LAPSE RATE TO ABOUT 750 MB BY 21Z WHICH WILL LIKELY ALLOW THE STRONG WINDS TO MOVE DOWNWARD TOWARD THE SURFACE. LOOKS LIKE THE WINDS WILL CUT OFF PRETTY RAPIDLY THIS EVENING AS SUNSET IS SHORTLY AFTER 5 PM CDT IN BISMARCK SO SURFACE COOLING WILL BEGIN BEFORE THAT DELINKING THE SURFACE WINDS FROM THOSE ALOFT. WILL ALSO BACK OFF ON PRECIP TONIGHT AS THE COLD FRONTAL PASSAGE APPEARS DRY AS A BROAD LOW AMPLITUDE UPPER LEVEL RIDGE MOVES OVER THE AREA. WILL KEEP SOME POPS IN THE FORECAST THOUGH...BOTH THE ECMWF AND UKMET INDICATE AT LEAST SOME POTENTIAL FOR PRECIP AS THE UPPER LEVEL JET WILL BE OVER THE STATE AT THAT TIME. ON MONDAY THE NEXT UPPER LEVEL TROUGH WILL MOVE ONTO THE WEST COAST AND THE NEXT LOW PRESSURE SYSTEM WILL BEGIN DEVELOPING OVER WYOMING. WILL KEEP A SLIGHT CHANCE OF RAIN AND SNOW ACROSS THE WEST AND NORTH CENTRAL UNDER THE STRONG JET. AS THE TROUGH DIGS INTO THE ROCKIES MONDAY NIGHT THE SURFACE LOW WILL DROP INTO THE CENTRAL US SETTING UP A TYPICAL SNOW BAND TO THE ACROSS THE NORTHERN PLAINS. THE BIG QUESTION WILL BE WHERE THE BAND WILL BE. THE NAM KEEPS THE SURFACE LOW FURTHER NORTH THAN THE OTHER MODELS ALTHOUGH THE UKMET IS NOT MUCH FURTHER SOUTH. FOR NOW WILL TREND WITH THE GFS AND ECMWF WHICH ARE IN LINE WITH THE PREVIOUS FORECAST KEEPING THE BEST CHANCE OF PRECIP ACROSS THE SOUTH. AS THE UPPER LEVEL TROUGH CONTINUES TO MOVE EAST TOWARD THE PLAINS...IT CONTINUES TO DIG SOUTH SHUNTING ANY MAJOR PRECIP SOUTH AND EAST OF THE FORECAST AREA. AGAIN...PREVIOUS FORECAST HAS A GOOD TREND AND WILL ONLY MAKE MINOR CHANGES. AT THE SAME TIME STRONG COLD AIR ADVECTION WILL TREND THE TEMPERATURES DOWN SO THAT TUESDAY WILL BE COOLER AND WEDNESDAY MORNING LOWS WILL BE MAINLY IN THE TEENS. .LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT LONG TERM TRENDS CONTINUE TO BE COOL AND DRY AS LONGWAVE TROUGH EXTENDS FROM CANADA TO MEXICO ACROSS THE CENTRAL US WEDNESDAY INTO THANKSGIVING PERIOD. ECMWF AND GFS LOOK IN GOOD AGREEMENT ON THIS. WITH WEAK FLOW ALOFT AND MOISTURE FROM GULF LIMITED...LOOKS LIKE IT WILL BE HARD TO PINPOINT A GOOD PRECIP CHANCE. SO LITTLE OR NO PRECIP EXPECTED IN EXTENDED. MODELS DO BUILD A RIDGE INTO WESTERN US BY THE WEEKEND...WITH SHORTWAVE ENERGY SPILLING OVER IN THE THE NORTHERN PLAINS BY SUNDAY. THIS COULD BE THE NEXT DECENT CHANCE FOR PRECIP. WILL WAIT AND SEE MORE MODEL RUNS BEFORE JUMPING ON THIS. && .AVIATION...AVIATION CONCERNS INCLUDE FREEZING RAIN PRIOR TO 12Z WEST(DIK/ISN)...AND MVFR/IFR CIGS CENTRAL(BIS/MOT/JMS). ALSO GUSTY WEST WINDS WILL BE FOUND ACROSS THE NORTH THIS AFTERNOON. LOW PRESSURE OVER SASKATCHEWAN WITH AN ASSOCIATED WARM FRONT ACROSS EASTERN MONTANA SUNDAY MORNING WILL PUSH EAST ACROSS THE STATE TODAY. BAND OF LIGHT PRECIPITATION...MAINLY RAIN SHOWERS ASSOCIATED WITH FRONTAL LIFT WILL MOVE EAST WITH THE FRONT. ALTHOUGH FREEZING PRECIP HARD TO RULE OUT...INCREASED SOUTHERLY WINDS AND WARM AIR WILL BEGIN NON DIURNAL TEMPERATURE RISE TO ABOVE FREEZING AT DIK/ISN BEFORE SUNRISE. THIS SHOULD DIMINISH FREEZING RAIN CHANCE AFTER 12Z. IFR CIGS AT MINOT WILL PERSIST UNTIL FRONTAL PASSAGE AT 14-16Z. MVFR CIGS AT BIS AND JMS THROUGH FRONTAL PASSAGE 16-18Z. THEN VFR AFTER 18Z. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR NDZ001>004-009>012-017. && TSW/WAA
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.